Jump to content

Upset Stomach From Meds


a_daerr
 Share

Recommended Posts

Truman is on Rimadyl, Cephalexin, and Valium following a puncture wound from a GSD. The Valium is to calm him down because he is restless and agitated and keeps obsessively trying to lick the wound (without the meds, he'll lick the inside of his muzzle/stoolguard for hours). Anyway, I'm noticing that he's eating significantly less, which is abnormal for him. He'll chew his food into small pieces, but then spit the food back out into his bowl. It usually takes him 3-4 minutes to eat, but now he's standing at the bowl for 10-15 minutes, just chewing and spitting it back out. He also threw up once yesterday. It seems to me that he has an upset stomach or no appetite, but he's doing this behavior to fake Henry out, so that Henry doesn't swoop in to steal his food. This is the second day that he's eaten less than half of his usual amount. The vet recommended giving Pepcid with food, which I've done, but no improvement.

 

Which of the meds is likely to be causing his stomach upset? Rimadyl? At this point, should I ask for a different combination of meds? Bland diet?

 

Poor Trumie. :(

Link to comment
Share on other sites

1. Give Pepcid (10-20mg famotidine).

2. Wait 30-40 minutes.

3. Feed meal or substantial snack (e.g., a slice of bread or 1/3 C of kibble or lump of meat the size of a large egg).

4. Give other meds right after meal/snack.

 

 

The Rimadyl and Cephalexin can both cause inappetence/upset stomach. The Valium can cause very strange behavior.

Star aka Starz Ovation (Ronco x Oneco Maggie*, litter #48538), Coco aka Low Key (Kiowa Mon Manny x Party Hardy, litter # 59881), and mom in Illinois
We miss Reko Batman (Trouper Zeke x Marque Louisiana), 11/15/95-6/29/06, Rocco the thistledown whippet, 04/29/93-10/14/08, Reko Zema (Mo Kick x Reko Princess), 8/16/98-4/18/10, the most beautiful girl in the whole USA, my good egg Joseph aka Won by a Nose (Oneco Cufflink x Buy Back), 09/22/2003-03/01/2013, and our gentle sweet Gidget (Digitizer, Dodgem by Design x Sobe Mulberry), 1/29/2006-11/22/2014, gone much too soon. Never forgetting CJC's Buckshot, 1/2/07-10/25/10.

Link to comment
Share on other sites

That's the same advice our Vet told us when we had to give one of our cats numerous meds and it was messing up his tummy.

 

It does help but it will be a little tough while your greyhound is healing.

Lots of reassurance, hugs and petting will help

Link to comment
Share on other sites

1. Give Pepcid (10-20mg famotidine).

2. Wait 30-40 minutes.

3. Feed meal or substantial snack (e.g., a slice of bread or 1/3 C of kibble or lump of meat the size of a large egg).

4. Give other meds right after meal/snack.

 

 

The Rimadyl and Cephalexin can both cause inappetence/upset stomach. The Valium can cause very strange behavior.

 

Got it. Thanks!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...